Alert archive / Kentucky / Flash Flood Warnings in 2011

Flash Flood Warning 61, NWS Louisville, KY

July 24, 2011Hardin County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jul 24, 2011, 8:11 PM EDT for Hardin County, Kentucky. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2011, 8:11 PM EDT (00:11 UTC)
Expired
Jul 24, 2011, 10:55 PM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

County Hardin County, KY

The radar

The Louisville radar (KLVX), 32 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 8:14 PM EDTFLASH FLOOD5 N Elizabethtown, KYFISHERMEN SWEPT AWAY BY RAPIDLY RISING STREAM RISE...THEY WERE FOUND OKAY
Jul 24, 8:35 PM EDTFLASH FLOODRineyville, KYREPORT OF DEEP WATER APPROXIMATELY 2 FEET DEEP RUNNING DOWN THE ROAD NEAR THE INTERSECTION OF KENTUCKY 220 AND KENTUCKY 1600
Jul 24, 8:45 PM EDTHEAVY RAIN 3.438 W Elizabethtown, KYMEASURED WITHIN AN HOUR AND A HALF TIME FRAME

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1523 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1181 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

657 
WGUS53 KLMK 250011
FFWLMK
KYC093-250315-
/O.NEW.KLMK.FF.W.0061.110725T0011Z-110725T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
811 PM EDT SUN JUL 24 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 1115 PM EDT

* AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THE POTENTIAL FOR FLASH FLOODING FROM TRAINING THUNDERSTORMS 
PRODUCING TORRENTIAL RAINFALL OVER THE SAME AREAS. SURFACE 
OBSERVATION STATIONS HAVE REPORTED OVER TWO INCHES OF RAIN IN THE 
PAST HALF AN HOUR NEAR CECELIA.

* LOCATIONS IMPACTED INCLUDE...ELIZABETHTOWN...

  IN ADDITION...INDIAN HILLS...TUNNEL HILLS AND RED HILL ARE INCLUDED
  IN THIS FLASH FLOOD WARNING.

ADDITIONAL RAINFALL AMOUNTS OF ANOTHER TWO INCHES ARE POSSIBLE IN 
THE WARNED AREA OVER THE NEXT HOUR OR TWO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS SUCH AS I-65...STREETS 
AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.

&&

LAT...LON 3779 8615 3780 8613 3782 8601 3787 8598
      3773 8568 3765 8575 3762 8580 3761 8580
      3758 8582 3754 8588 3750 8589 3766 8623

$$

AL
2 follow-up statements
200 
WGUS73 KLMK 250059
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
859 PM EDT SUN JUL 24 2011

KYC093-250315-
/O.CON.KLMK.FF.W.0061.000000T0000Z-110725T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN KY-
859 PM EDT SUN JUL 24 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
CENTRAL HARDIN COUNTY...

AT 853 PM EDT...SURFACE OBSERVATION STATIONS REPORTED OVER THREE 
INCHES OF RAIN IN THE PAST HOUR ACROSS HARDIN COUNTY FROM HEAVY 
THUNDERSTORMS TRAINING OVER THE SAME AREAS. ALSO...LOCAL LAW 
ENFORCEMENT OFFICIALS REPORTED TWO FISHERMEN WERE RESCUED FROM 
SWIFTLY RISING STREAM WATERS JUST NORTH OF ELIZABETHTOWN. 

* LOCATIONS IMPACTED INCLUDE...
  ELIZABETHTOWN...
  CECELIA...

  IN ADDITION...ADDINGTON FIELD AIRPORT...INDIAN HILLS AND VERTREES
  ARE INCLUDED IN THIS FLASH FLOOD WARNING.

ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM THE TORRENTIAL RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND 
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AS NIGHT FALLS...AS IT IS HARDER TO RECOGNIZE 
THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. 
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.

&&

LAT...LON 3779 8615 3780 8613 3782 8601 3787 8598
      3773 8568 3765 8575 3762 8580 3761 8580
      3758 8582 3754 8588 3750 8589 3766 8623

$$

AL
513 
WGUS73 KLMK 250255
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1055 PM EDT SUN JUL 24 2011

KYC093-250300-
/O.CAN.KLMK.FF.W.0061.000000T0000Z-110725T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN KY-
1055 PM EDT SUN JUL 24 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HARDIN COUNTY...

THE HEAVY THUNDERSTORMS THAT CAUSED FLASH FLOODING ACROSS CENTRAL 
HARDIN COUNTY EARLIER HAVE ENDED. THE THREAT FOR FLASH FLOODING HAS 
THUS ENDED.

LAT...LON 3779 8615 3780 8613 3782 8601 3787 8598
      3773 8568 3765 8575 3762 8580 3761 8580
      3758 8582 3754 8588 3750 8589 3766 8623

$$

AL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 8:03 PM EDT, 8 minutes earlier.

Area forecast discussion, Jul 24, 8:03 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
803 PM EDT SUN JUL 24 2011

...FORECAST UPDATE...

DOING AN EVENING UPDATE TO EXPIRE THE EXCESSIVE HEAT WARNING...AS
WELL AS TO ADJUST POP GRIDS. CURRENTLY...PULSE-TYPE STORMS ARE
PRODUCING HEAVY AMOUNTS OF RAIN IN SHORT TIME PERIODS. IMMEDIATE
THREAT FROM STORMS WILL BE WIND GUSTS TO 40 MPH AND ISOLATED FLASH
FLOODING.

UPDATE OUT SHORTLY.

.SHORT TERM (TONIGHT AND MONDAY)...

WILL LET THE EXCESSIVE HEAT WARNING RUN THROUGH EXPIRATION OF 8 PM
EDT THIS EVE WITH HEAT INDICES EXPECTED TO REMAIN AROUND THE 105
MARK...EXCEPT OF COURSE WHERE TSTMS OCCUR.

A LINE OF TSTMS WAS DEVELOPING SEWD OVER SOUTHERN PARTS OF IL/IN
WITH THE MAIN SWD PUSH FROM SERN IL TO THE INDIANA BORDER WHERE MOST
UNSTABLE CAPES RESIDE. THESE STORMS WERE CAPABLE OF WET MICROBURST
DAMAGING WINDS LATE THIS AFTERNOON/EARLY EVE WITH OUR SWRN INDIANA
COUNTIES MOST AT RISK.

PULSE STORMS SHUD MAX OUT IN COVERAGE/INTENSITY EARLY THIS EVE...
AFTERWARD...WANING INSTABILITY WILL BEGIN TO LIMIT COVERAGE AND
STRENGTH TONIGHT UNTIL SOME SEWD MOVING UPR LEVEL SUPPORT ARRIVES
UPSTREAM. AT THAT TIME...AFTER MIDNIGHT...MORE SCATTERED TO NUMEROUS
STORMS SHUD APPROACH AND MOVE THRU OUR REGION IN THE PREDAWN HOURS
AND EARLY MONDAY AHEAD OF AND WITH A PRE-FRONTAL TROF AHEAD OF COLD
FRONT. FRONT...AT THE MOMENT...EXTENDS FROM SOUTHERN WI TO SOUTHERN
IOWA TO NERN KS...HOWEVER 70 DEG DEWPOINTS LAG A COUPLE HUNDRED
MILES BEHIND FRONT. FRONT WILL DECELERATE AS IT APPROACHES/ENTERS
OUR FORECAST AREA MONDAY WITH DRIER AIR NOT REACHING OUR NRN
FORECAST AREA UNTIL LATE AFTERNOON.

TEMPS WILL MAINLY COOL TONIGHT BECAUSE OF STORMS/RESULTANT OUTFLOW
BOUNDARIES...OTHERWISE THEY WILL BE LIMITED MAINLY TO MID/UPPER 70S.
MONDAY TEMPS SHUD BE TEMPERED SOMEWHAT BY CLOUDS/STORMS...LIMITING
THEM TO THE MID 80S TO AROUND 90.

.LONG TERM (MONDAY NIGHT - SUNDAY)...

MODELS CONTINUE IN GOOD AGREEMENT ON A COLD FRONT HAVING CLEARED THE
REGION AT THE START OF THIS PERIOD...WITH DRIER AIR FILTERING IN
BEHIND IT. TUESDAY AND FOR THE MOST PART WEDNESDAY SHOULD SEE NO
RAIN CHANCES WITH DEWPOINTS LOOKING TO BE IN THE 60S FOR MANY
PLACES. WEDNESDAY...THE UPPER TROUGH THAT IS BRINGING THE /DRIER/
AIR WILL MOVE INTO NEW ENGLAND AND ALLOW THE RIDGE OVER THE CENTRAL
PLAINS TO BUILD BACK EASTWARD INTO THE MID MISSISSIPPI RIVER VALLEY.

THAT RIDGE SHOULD STICK OVER US THROUGH AT LEAST FRIDAY. SOUTHERLY
FLOW WILL BECOME ESTABLISHED DURING THE DAY WEDNESDAY...WHICH SHOULD
START TO BRING DEWPOINTS UP WEDNESDAY NIGHT...AFTER ANY DRY AIR
ALOFT STOPS MIXING DOWN WITH THE LOSS OF DAYTIME HEATING. GIVEN THE
PROXIMITY TO THE RIDGE THINK ANY DEVELOPMENT WILL BE ISOLATED AT
BEST...SO WILL KEEP LOW POPS FOR NOW.

MODELS INDICATE THE RIDGE MAY SINK FAR ENOUGH SOUTH THAT SOME
DISTURBANCES ALOFT COULD TAKE A SWING AT US FRIDAY
AFTERNOON...HOWEVER THAT AREA WILL HAVE SLIGHTLY LOWER PRECIPITABLE
WATERS ACCORDING TO MODEL CONSENSUS...SO WILL KEEP POPS AT ISOLATED
LEVELS FOR NOW.

SATURDAY AND SUNDAY WE LOOK TO COOL BACK DOWN A LITTLE AS THE RIDGE
WILL TRY AGAIN TO REFOCUS OVER THE CENTRAL PLAINS. WITH MUCH HIGHER
PRECIPITABLE WATERS AND THE CHANCE FOR UPPER LEVEL DISTURBANCES TO
COME DOWN THE NORTHWEST FLOW ALOFT...WILL KEEP IN SCATTERED POPS FOR
THE WEEKEND...WHICH WOULD ALSO HELP TO KEEP TEMPS DOWN SOME.

&&

.AVIATION (00Z TAF ISSUANCE)...

DIURNAL PEAK OF SCATTERED THUNDERSTORMS IS OCCURRING ACROSS THE AREA
WITH PLENTY OF ASSISTANCE FROM THE MOIST AND UNSTABLE AIRMASS IN
PLACE AS WELL AS OUTFLOW BOUNDARIES PROVIDING THE NECESSARY LIFTING
MECHANISM TO GENERATE THESE STORMS. ISOLATED SEVERE STORMS REMAINS
POSSIBLE THROUGH ABOUT THE END OF THE CIVIL TWILIGHT PERIOD WITH
CONCERNS BEING TORRENTIAL DOWNPOURS AND WET MICROBURSTS OR OTHER
DAMAGING WINDS. THERE IS A CLUSTER OF SHOWERS AND STORMS NORTH AND
WEST OF CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA BUT HAS BEEN
WEAKENING AS IT APPROACHES. THEREFORE...WILL CONTINUE TO MONITOR
STORMS INTO THE OVERNIGHT PERIOD BUT APPEARS TO MINIMALLY IMPACT
AREA TERMINALS. WITH REGARD TO FOG/HAZE IN THE PRE-DAWN HOURS...IT
MAY BE POSSIBLE TO GET AT LEAST MVFR CONDITIONS NEAR FOG-PRONE SITES
SUCH AS BWG. IFR TO LIFR CONDITIONS ARE NOT LOOKING LIKELY AT THIS
POINT DUE TO THE CLOUD COVER AHEAD OF THE FRONTAL BOUNDARY BUT WILL
NEED TO BE MONITORED CLOSELY AS THE NIGHT PROGRESSES TO SEE IF
BREAKS IN THE CLOUDS YIELDS AN OPPORTUNITY FOR FOG DEVELOPMENT.

MONDAY...WEAK COOL FRONT WILL CONTINUE TO PUSH SOUTHWARD INTO THE
OHIO VALLEY. THIS WILL BE BRINGING ADDITIONAL CHANCES FOR SHOWERS
AND THUNDERSTORMS...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS.
AS SUCH...WILL BE CONTINUING WITH VCSH/VCTS MENTIONING UNTIL AMEND
OR UPGRADE TO A PARTICULAR TAF SITE FOR APPROACHING STORMS IS NEEDED
FOR LOWER VISIBILITY ISSUES.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........AL
SHORT TERM.....DK/11
LONG TERM......RJS
AVIATION.......AL
Hazardous weather outlook, Jul 24, 3:50 PM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
350 PM EDT SUN JUL 24 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-250845-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
350 PM EDT SUN JUL 24 2011 /250 PM CDT SUN JUL 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT AHEAD OF AN APPROACHING
COLD FRONT. THE MAIN THREATS WITH THESE STORMS WILL BE TORRENTIAL
RAINFALL...EXCESSIVE LIGHTNING...AND STRONG...POTENTIALLY DAMAGING
WINDS.

HEAT INDICES AROUND 105 ARE EXPECTED THROUGH EARLY EVENING. BE SURE
TO DRINK PLENTY OF WATER AND TAKE PLENTY OF BREAKS IF YOU PLAN TO BE
OUTDOORS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FRONTAL BOUNDARY WILL PASS THROUGH THE REGION ON MONDAY. THIS
FEATURE WILL BRING SCATTERED TO NUMEROUS THUNDERSTORMS ALONG WITH
IT. IN ADDITION TO TORRENTIAL DOWNPOURS AND EXCESSIVE
LIGHTNING...THE MOST INTENSE STORMS WILL BE CAPABLE OF STRONG GUSTY
WINDS.

HEAT INDICES COULD TOP OUT ABOVE 100 DEGREES AGAIN...MAINLY ALONG
AND WEST OF THE INTERSTATE 65 CORRIDOR THURSDAY TO SATURDAY. IN
ADDITION TO THE HEAT...ISOLATED TO SCATTERED STORMS ARE EXPECTED
EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

11/RJS

In the hours before

Special weather statement, Jul 24, 5:22 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
422 PM CDT SUN JUL 24 2011

KYZ049-242145-
CLARK-
522 PM EDT SUN JUL 24 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...AND GUSTY WINDS...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WINCHESTER...AND MOVING EAST
AT 5 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR...AND GUSTY WINDS OF AROUND 35
TO 40 MPH ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  WINCHESTER...
  MINA...
  TRAPP...
  RIGHTANGLE AND RABBIT TOWN...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
101 AND 98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3791 8399 3783 8400 3784 8405 3782 8407
      3782 8409 3786 8409 3786 8416 3788 8418
      3787 8420 3790 8427 3792 8427 3791 8429
      3792 8432 3809 8418 3803 8402 3794 8396
TIME...MOT...LOC 2122Z 286DEG 5KT 3791 8407

AL
Special weather statement, Jul 24, 5:47 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
547 PM EDT SUN JUL 24 2011

KYZ046-047-055-242215-
BOYLE-MERCER-WASHINGTON-
547 PM EDT SUN JUL 24 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF SPRINGFIELD...AND MOVING EAST AT
10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR...AND GUSTY WINDS OF AROUND 35 TO 40 MPH
ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HARRODSBURG...
  POTTSVILLE...
  CORNISHVILLE...
  STEWART...
  DIXVILLE AND NEVADA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

TORRENTIAL RAINFALL IS ALSO OCCURRING. EXPECT PONDING OF WATER ON
LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3757 8489 3762 8504 3763 8504 3763 8507
      3767 8520 3784 8513 3779 8481
TIME...MOT...LOC 2147Z 286DEG 7KT 3773 8506

AL
Special weather statement, Jul 24, 5:48 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
548 PM EDT SUN JUL 24 2011

KYZ026-027-242215-
GRAYSON-OHIO-
448 PM CDT SUN JUL 24 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES EAST OF HARTFORD...AND MOVING EAST AT 5
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF UP TO TWO INCHES PER HOUR...AND GUSTY WINDS OF AROUND 35 TO
40 MPH ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  JUGVILLE AND YEAMAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

TORRENTIAL RAINFALL IS ALSO OCCURRING. EXPECT PONDING OF WATER ON
LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3761 8669 3760 8662 3757 8660 3759 8657
      3756 8641 3737 8650 3739 8660 3739 8662
      3744 8677
TIME...MOT...LOC 2148Z 290DEG 3KT 3750 8662

AL
Special weather statement, Jul 24, 5:58 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
558 PM EDT SUN JUL 24 2011

KYZ030-242230-
JEFFERSON-
558 PM EDT SUN JUL 24 2011

...HEAVY THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...AND GUSTY WINDS...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
HEAVY THUNDERSTORMS NEAR ST. MATTHEWS...AND MOVING EAST AT 5 MPH.

OCCASIONAL LIGHTNING...TORRENTIAL RAIN WITH RAINFALL RATES OF AROUND
TWO INCHES PER HOUR...AND GUSTY WINDS OF AROUND 35 TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  ST. MATTHEWS...
  LYNDON...
  JEFFERSONTOWN...
  ANCHORAGE...
  MIDDLETOWN...
  LYNDON AND JEFFERSONTOWN...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 10 AND 8...AND INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 1 AND 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3817 8548 3819 8573 3827 8574 3829 8569
      3830 8551
TIME...MOT...LOC 2157Z 272DEG 2KT 3824 8563

AL
Special weather statement, Jul 24, 7:06 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
706 PM EDT SUN JUL 24 2011

KYZ028-045-046-053-054-242330-
HARDIN-LARUE-MARION-NELSON-WASHINGTON-
706 PM EDT SUN JUL 24 2011

...SLOW-MOVING THUNDERSTORMS AFFECTING HARDIN...LARUE...MARION...
NELSON AND WASHINGTON COUNTIES...

AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
HEAVY THUNDERSTORMS ALONG A LINE EXTENDING FROM ELIZABETHTOWN...TO
11 MILES EAST OF SPRINGFIELD...AND MOVING SOUTHEAST AT 5 MPH.

OCCASIONAL LIGHTNING...TORRENTIAL RAIN WITH RAINFALL TOTALS OF
AROUND ONE INCH PER HALF HOUR...AND GUSTY WINDS OF AROUND 30 MPH ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SPRINGFIELD...
  ELIZABETHTOWN...
  RINELTOWN AND TEXAS...
  TUNNEL HILLS AND INDIAN HILLS...
  GANDERTOWN...
  BLUE GAP AND HOLY CROSS...

THESE STORMS WILL AFFECT I-65 IN KENTUCKY BETWEEN MILE MARKERS 91
AND 94...THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN MILE MARKERS
136 AND 137...AND THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 10 AND
1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3780 8599 3772 8503 3758 8503 3757 8504
      3769 8600
TIME...MOT...LOC 2305Z 300DEG 5KT 3775 8584 3765 8503

AL
Special weather statement, Jul 24, 7:46 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
746 PM EDT SUN JUL 24 2011

KYZ024-028-053-250015-
BRECKINRIDGE-HARDIN-LARUE-
746 PM EDT SUN JUL 24 2011

...STRONG THUNDERSTORMS AFFECTING HARDIN AND LARUE COUNTIES...WITH
DANGEROUS LIGHTNING...TORRENTIAL RAIN...AND GUSTY WINDS...

AT 644 PM CDT/744 PM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
EAST OF HARDINSBURG...TO ELIZABETHTOWN...TO HODGENVILLE...REMAINING
NEARLY STATIONARY.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR...AND GUSTY WINDS OF AROUND 35
TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HODGENVILLE...
  ELIZABETHTOWN...
  CECILIA AND WOODROW...
  HOWE VALLEY AND FRANKLIN CROSS ROADS...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 82 AND 94...AND THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 123 AND 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

TORRENTIAL RAINFALL IS ALSO OCCURRING. EXPECT PONDING OF WATER ON
LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3778 8638 3774 8574 3767 8559 3766 8560
      3764 8557 3762 8557 3763 8558 3761 8559
      3762 8561 3760 8559 3758 8561 3753 8603
TIME...MOT...LOC 2345Z 294DEG 4KT 3775 8632 3761 8573

AL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:34 PM EDTSpecial Weather StatementLMKFranklin26 min
Jul 24, 10:11 PM EDTSpecial Weather StatementLMKAnderson34 min

Nearby

Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.